Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Took course of Alprim for bladder infection, but infection came back. Had another course developed rash. Suggest?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Started taking alprim tablets for bladder infection. Took a 7 day course of Alprim tablets. After a couple of days infection came back. Took additional course of alprim . Developed a rather strange rash on my legs and arms and stomach. Could it be these tablet that caused this? XXXXXXX t feel sick though.
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Kerry Pottinger 46 minutes later
Thank you for your question.
The active ingredient in Alprim is trimethoprim which is an anti-bacterial drug commonly used for bladder infections.
One of the commoner side-effects is a rash which may itch. This is not a serious side-effect and I would recommend you continue your course of Alprim. I note that it didn't occur the first time you took the drug but sometimes this will happen and side-effects appear later even where the drug has previously been taken.
I hope this has helped you and if you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor